Rotational interval exchange transformations

  • A. Teplinsky Institute of Mathematics of the National Academy of Sciences of Ukraine, Kyiv
Keywords: circle rotation, interval exchange transformation, interval rearrangement ensemble, duality


UDC 517.5

We show the equivalence of two possible definitions of a rotational interval exchange transformation: by the first definition, it is the first return map for a circle rotation onto a union of finitely many circle arcs and, by the second definition, it is an interval exchange with a scheme (in the sense of interval rearrangement ensembles) whose dual is also an interval exchange scheme.


О. Ю. Теплінський, Перекладальні ансамблі інтервалів, Укр. мат. журн., 75, № 2, 247–268 (2023).

M. Keane, Interval exchange transformations, Math. Z., 141, 25–31 (1975).

W. A. Veech, Interval exchange transformations, J. Anal. Math., 33, 222–272 (1978).

G. Rauzy, Échanges d’intervalles et transformations induites, Acta Arith., 34, 315–328 (1979).

M. S. Keane, G. Rauzy, Stricte ergodicité des échanges d’intervalles, Math. Z., 174, 203–212 (1980).

H. Masur, Interval exchange transformations and measured foliations, Ann. Math., 115, 169–200 (1982).

W. A. Veech, Gauss measures for transformations on the space of interval exchange maps, Ann. Math., 115, 201–242 (1982).

О. Ю. Теплiнський, Гiперболiчна пiдкова для дифеоморфiзмiв кола зi зламом, Нелiнiйнi коливання, 11, № 1, 112–127 (2008).

K. Khanin, A. Teplinsky, Renormalization horseshoe and rigidity for circle diffeomorphisms with breaks, Comm. Math. Phys., 320, 347–377 (2013).

K. M. Khanin, E. B. Vul, Circle homeomorphisms with weak discontinuities, Adv. Soviet Math., vol. 3, Dyn. Sstems and Statist. Mech., Amer. Math. Soc., Providence, RI (1991), p. 57–98.

K. Cunha, D. Smania, Renormalization for piecewise smooth homeomorphisms on the circle, Ann. Inst. H. Poincaré Anal. Non Lin' eaire, 30, 441–462 (2013).

K. Cunha, D. Smania, Rigidity for piecewise smooth homeomorphisms on the circle, Adv. Math., 250, 193–226 (2014).

How to Cite
Teplinsky, A. “Rotational Interval Exchange Transformations”. Ukrains’kyi Matematychnyi Zhurnal, Vol. 76, no. 3, Mar. 2024, pp. 447 -67, doi:10.3842/umzh.v76i3.7779.
Research articles